Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 4, 2018, 2:36 AM CDT for Blanco County, Burnet County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2018, 2:36 AM CDT (07:36 UTC)
- Expired
- Jun 4, 2018, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Blanco County, TX, Burnet County, TX
The radar
The Ft Hood radar (KGRK), 79 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:30 AM CDT | FLASH FLOOD | Spicewood, TX | CREEKS AND NUMEROUS COUNTY ROADS WERE IMPASSABLE DUE TO FLOODED ROADWAYS. DEBRIS HAD TO BE CLEARED OFF FROM ROADWAYS BY COUNTY WORKERS. |
| Jun 4, 5:00 AM CDT | FLASH FLOOD | Cypress Mill, TX | EMERGENCY MANAGER REPORTED VEHICLE WASHED AWAY. NO INJURIES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764
WGUS54 KEWX 040736
FFWEWX
TXC031-053-041030-
/O.NEW.KEWX.FF.W.0010.180604T0736Z-180604T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
236 AM CDT MON JUN 4 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Northeastern Blanco County in south central Texas...
South central Burnet County in south central Texas...
* Until 530 AM CDT
* At 235 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 4 inches of rain have
fallen along Flat Rock Creek South of Marble Falls. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Marble Falls, Spicewood, Smithwick and Cypress Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3067 9803 3050 9812 3048 9811 3045 9811
3036 9817 3033 9829 3051 9833 3056 9828
$$
MO1 follow-up statement
470
WGUS74 KEWX 040813
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
313 AM CDT MON JUN 4 2018
TXC031-053-041030-
/O.CON.KEWX.FF.W.0010.000000T0000Z-180604T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blanco TX-Burnet TX-
313 AM CDT MON JUN 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTHEASTERN BLANCO AND SOUTH CENTRAL BURNET COUNTIES...
At 311 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area near and east of Marble Falls. As of 311
am, 5.2 inches of rain had fallen along Flat Rock Creek near Marble
Falls. Heavy rains continue over this area and Flash flooding is
likely occurring already.
Some locations that will experience flooding include...
Marble Falls, Spicewood, Smithwick and Cypress Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3067 9803 3050 9812 3048 9811 3045 9811
3036 9817 3033 9829 3051 9833 3056 9828
$$
MOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:25 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 4, 2:25 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 225 AM CDT Mon Jun 4 2018 .SHORT TERM (Today through Tuesday)... The complex of storms affecting the northern part of the Hill Country overnight is expected to dissipate before the early commute of Monday morning. There may be some lingering showers and storms across the northeast part of south central Texas throughout the day on Monday as a warm front slowly pushes to the northeast and away from the local area. Another complex of storms is expected to push across central Texas on Monday morning through the early afternoon period. These storms will be moving from west to east ahead of an upper level disturbance moving across the Southern Plains and a dry-line that sits over west Texas. As the upper level disturbance passes north of the Hill Country by mid morning on Monday, some showers and isolated thunderstorms could affect the northern parts of Gillespie, Llano and Burnet counties. Once the upper level disturbance pushes to the east and away from the area, an upper level ridge is forecast to build between Mexico and west Texas to bring dry weather conditions on Monday evening into Tuesday. && .LONG TERM (Tuesday Night through Sunday)... The upper level ridge will dominate the region for much of the extended period resulting in dry and hot weather days. There may be a slight chance for isolated showers and storms across the northern part of the Hill Country on Tuesday afternoon as an upper level shortwave travels from the Southern Plains southeastward into east Texas. This scenario is not covered within the weather grids due to low confidence at this time, however, decided to make mention of it in this discussion as some HiRes models suggest so. Otherwise, dry weather conditions are expected across the area through Sunday with low temperatures in lower to mid 70s and highs in mid to the upper 90s to the 100 to 104 range across the Rio Grande Plains, specially today through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 96 75 97 76 99 / 10 0 0 0 0 Austin Bergstrom Intl Airport 95 74 97 75 98 / 10 0 0 0 0 New Braunfels Muni Airport 95 73 98 74 98 / 0 0 0 0 0 Burnet Muni Airport 93 72 97 74 97 / 20 - 0 0 0 Del Rio Intl Airport 101 75 104 77 104 / 0 0 0 0 - Georgetown Muni Airport 93 74 96 75 97 / 20 - 0 0 0 Hondo Muni Airport 98 72 100 74 100 / 0 0 0 0 0 San Marcos Muni Airport 95 74 98 74 99 / 10 0 0 0 0 La Grange - Fayette Regional 95 75 96 75 97 / 20 - - 0 0 San Antonio Intl Airport 97 75 99 76 99 / 0 0 0 0 0 Stinson Muni Airport 98 74 100 75 100 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...17
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 21 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 459 AM CDT Sun Jun 3 2018 TXZ171>173-183>194-202>209-217>225-228-041100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 459 AM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong thunderstorms will be possible this afternoon and this evening along a cold front that is expected to stall over South Central Texas. Storms generally north of Highway 90 will have a potential to produce strong winds over 50 mph and small hail. Areas along and south of Highway 90 could continue to experience afternoon high heat index values in the 101 to 107 degree range. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat indices each afternoon will peak around 100 to 105 degrees across most areas with the exception of the Hill Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 4, 12:20 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1220 AM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND GST 3 NE PFLUGERVILLE 30.47N 97.59W
06/04/2018 E60 MPH TRAVIS TX AMATEUR RADIO
AMATEUR RADIO SPOTTER REPORTS 60 MPH WIND
GUSTS ONGOING NEAR TOLL 45 AND TOLL 130.
&&
HAMPSHIRELocal storm report, Jun 4, 12:34 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 AM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM TSTM WND DMG 2 S LEANDER 30.54N 97.86W
06/04/2018 WILLIAMSON TX AMATEUR RADIO
50 FOOT SECTION OF FENCE HAS BEEN BLOWN
DOWN.
&&
HAMPSHIRELocal storm report, Jun 4, 12:46 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1246 AM CDT MON JUN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 2 S JOLLYVILLE 30.42N 97.75W
06/04/2018 TRAVIS TX AMATEUR RADIO
HIGH WINDS AND LARGE TREE LIMBS REPORTED
DOWN.
&&
HAMPSHIRESpecial weather statement, Jun 4, 12:51 AM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1251 AM CDT MON JUN 4 2018 TXZ191>193-208-040645- Caldwell TX-Bastrop TX-Hays TX-Travis TX- 1251 AM CDT MON JUN 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALDWELL...EAST CENTRAL HAYS...SOUTHEASTERN TRAVIS AND NORTHWESTERN BASTROP COUNTIES UNTIL 145 AM CDT... At 1251 AM CDT, Doppler radar was tracking a strong thunderstorm over Austin Bergstrom Int Airport, moving southwest at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Austin, Buda, Tanglewood Forest, Austin Bergstrom Int Airport, Manor, West Lake Hills, Rollingwood, Mustang Ridge, Niederwald, Shady Hollow, Onion Creek, Wyldwood, Barton Creek, Hornsby Bend, Manchaca, Sunset Valley, San Leanna, Webberville, Hays and Creedmoor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3039 9748 3018 9737 2995 9770 3024 9798 TIME...MOT...LOC 0551Z 049DEG 12KT 3022 9763 MO
Special weather statement, Jun 4, 1:17 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
117 AM CDT MON JUN 4 2018
TXZ171-172-190-192-040700-
Blanco TX-Llano TX-Burnet TX-Travis TX-
117 AM CDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS...
NORTHEASTERN BLANCO...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET
COUNTIES UNTIL 200 AM CDT...
At 117 AM CDT, Doppler radar was tracking a strong thunderstorm over
Smithwick, or 8 miles southeast of Marble Falls, moving southwest at
10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay,
Meadowlakes, Highland Haven, Spicewood, Cypress Mill, Pedernales
Falls State Park, Smithwick, Cottonwood Shores and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may be
producing flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3049 9801 3034 9815 3036 9817 3029 9820
3024 9824 3060 9854 3072 9819
TIME...MOT...LOC 0617Z 049DEG 9KT 3052 9814
MOSpecial weather statement, Jun 4, 2:05 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
205 AM CDT MON JUN 4 2018
TXZ172-190-191-040800-
Blanco TX-Hays TX-Burnet TX-
205 AM CDT MON JUN 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAYS...NORTHEASTERN
BLANCO AND SOUTH CENTRAL BURNET COUNTIES UNTIL 300 AM CDT...
At 205 AM CDT, Doppler radar was tracking a strong thunderstorm over
Cypress Mill, or near Round Mountain, moving south at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marble Falls, Dripping Springs, Round Mountain, Johnson City,
Spicewood, Cypress Mill and Pedernales Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3051 9811 3050 9812 3048 9811 3044 9811
3036 9817 3032 9812 3019 9812 3023 9843
3054 9832
TIME...MOT...LOC 0705Z 009DEG 12KT 3039 9824
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:59 PM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Lee | 61 min |
| Jun 3, 11:22 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 68 min |
| Jun 3, 11:39 PM CDT | Special Weather Statement | EWX | Travis | 36 min |
| Jun 4, 12:04 AM CDT | Special Weather Statement | EWX | Williamson | 56 min |
| Jun 4, 12:07 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 53 min |
| Jun 4, 12:19 AM CDT | Special Weather Statement | EWX | Burnet, Llano | 41 min |
| Jun 4, 12:27 AM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 4 hr |
| Jun 4, 12:51 AM CDT | Special Weather Statement | EWX | Travis | 54 min |
| Jun 4, 1:03 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jun 4, 1:06 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Jun 4, 1:17 AM CDT | Special Weather Statement | EWX | Blanco | 43 min |
| Jun 4, 1:47 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano, Travis | 3 hr |
| Jun 4, 2:05 AM CDT | Special Weather Statement | EWX | Blanco | 55 min |
| Jun 4, 2:10 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 35 min |
| Jun 4, 3:56 AM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 4, 5:08 AM CDT | Special Weather Statement | EWX | Edwards | 52 min |
| Jun 4, 5:33 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 4, 5:39 AM CDT | Special Weather Statement | EWX | Kerr | 51 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.